MAUDE Adverse Event Report: CORDIS CASHEL SABER 8MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 8MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48008002S
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During preparation, it was reported that there was difficulty deflating the saber balloon catheter (bc).Therefore saber balloon was replaced with another saber balloon catheter, however the same issue occurred.There was no patient injury.The procedure was completed successfully but it is unknown how the procedure was completed.This case occurred in pediatrics.During the preparation of a saber bc, the air from the balloon could not be removed completely after several times of attempt and it could not complete air purge.Therefore it was replaced with another saber bc, however the same issue occurred.The target lesion was the pulmonary artery.The patient¿s vessel level of tortuosity and calcification was unknown.The rate of stenosis was unknown.The products were not clinically used and they will not be returned for analysis.
 
Additional Manufacturer Narrative
During preparation, it was reported that there was difficulty deflating the saber balloon catheter (bc).Therefore saber balloon was replaced with another saber balloon catheter; however the same issue occurred.There was no patient injury.The procedure was completed successfully but it is unknown how the procedure was completed.This case occurred in a pediatrics case.During the preparation of a saber bc, the air from the balloon could not be removed completely after several times of attempt and it could not complete air purge.Therefore it was replaced with another saber bc; however the same issue occurred.The target lesion was the pulmonary artery.The patient¿s vessel level of tortuosity and calcification is unknown.The rate of stenosisias unknown.The product was not returned for analysis.A product history record (phr) review of lot 17503975 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during negative prep¿ could not be confirmed as the devices were not returned for analysis.The exact cause could not be determined.Handling factors may have contributed to the reported event.This device is not indicated for pediatric use.According to the instructions for use, which are not intended to mitigate risk, ¿preparation: attach a 3-way stopcock to the inflation port, which is marked ¿balloon¿.Attach a partially filled syringe with heparinized saline to the stopcock, open the stopcock to the balloon and induce negative pressure.Hold the syringe and proximal end of the catheter above the distal end of the catheter, and hold the balloon vertically with the balloon tip pointing down.While maintaining negative pressure close the stopcock to the inflation port.Remove the syringe and purge the air.To ensure air contained in the balloon and inflation lumen is removed, apply negative pressure twice as instructed and repeat steps 2-4.Without twisting, slide the forming tube off the balloon.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.Purge the air from the inflation device.Connect the inflation device to the 3-way stopcock that is connected to the catheter inflation port, open the stopcock to the catheter and slowly fill the inflation lumen and the balloon will slowly fill with diluted contrast medium.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SABER 8MM2CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary
EI 
MDR Report Key7052203
Report Number9616099-2017-01604
Device Sequence Number69319
Product Code LIT
UDI-Device Identifier20705032068885
UDI-Public20705032068885
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model Number48008002S
Device Catalogue Number48008002S
Device Lot Number17503975
Was Device Available for Evaluation? No
Distributor Facility Aware Date10/27/2017
Initial Date Received by Manufacturer 10/27/2017
Supplement Date Received by Manufacturer12/28/2017
Initial Report FDA Received Date11/22/2017
Supplement Report FDA Received Date12/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1